CSN Login
Members Online: 12

You are here

Chemo causes cancer???

lilmom2's picture
lilmom2
Posts: 14
Joined: Jan 2003

I'm 10 years past treatment with 4 very commonly used drugs...Methotrexate, Leucovorin, Cisplatin, and Vepsid (VP-16). And I realized recently that there was a LOT my doctor didn't tell me at 16 when he was giving me the meds. The biggest of which is that VP-16 CAN cause an Acute Leukemia years later. AHHH!!! Add to that the fact that smoking also increases your risks of AML and I'm at the point of almost screaming given some symptoms that have recently presented themselves.

The first one was swollen lymph nodes...had them checked and was told it wasn't anything to be concerned with, my CBC at that time came back ok and eventually the lymph nodes went down again. But then, two years later, I noticed...hmm, my lymph nodes are swollen again and I chalked it up to the same cause...minor infection, cold, smoking, etc. Then I began getting regular infections, mainly yeast infections. I get them, get rid of them and then get one again. A bit odd, this isn't normal for me. Then I noticed that there was some minor joint discomfort in and around my left shoulder. Figured it was probably from too much stress, or too long at the computer. Then recently, I've began spiking low grade fevers mostly at night. And as of this evening...I'm itching (could be an allergy to a new laudry soap though).

I've voiced my concerns and feel like a nut. But yet it's like I have an inside radar going off.

Anyone else deal with anything like this? Finding out your previous drugs could cause more cancer and then sort of freaking out?

Anonymous user (not verified)

This comment has been removed by the Moderator

NeverLoseHope2
Posts: 8
Joined: Jun 2007

I have been typing in keyword --- anal cancer, and going to yahoo.com, and trying to find all those anal cancer survivors, and all i come up with is a board saying ask your question, this is all confusing to me, about posting and finding how to find someones reponse after i reply, these boards seem ever so confusing!

dickl
Posts: 39
Joined: Jan 2002

My son is 10 years out of a bmt for AML. He did his treatment at Childrens in Cincinnati. They did try to educate my wife and I about the treatments and potential problems from the drugs. I am sorry to say the incidence of other cancers occurring is higher. As for your current condition you should see your oncologist and get a marrow test if necessary.

dickl

Subscribe to Comments for "Chemo causes cancer???"